Alert archive / California / Wind Advisories in 2011
Wind Advisory 30, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 25, 2011, 2:22 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2011, 2:22 PM PDT (21:22 UTC)
- Expired
- Oct 25, 2011, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
056 WWUS75 KPSR 252122 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 222 PM MST TUE OCT 25 2011 AN APPROACHING COLD FRONT WILL LEAD TO STRONG WEST WINDS OVER FAR SOUTHEAST CALIFORNIA THIS AFTERNOON AND EVENING. CAZ033-260300- /O.NEW.KPSR.WI.Y.0030.111025T2122Z-111026T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 222 PM PDT TUE OCT 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL COUNTY...MAINLY CENTRAL AND WESTERN PORTIONS. * LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO * TIMING: 2 PM PDT TO 8 PM PDT. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40-45 MPH. * IMPACTS: OCCASIONAL AREAS OF VISIBILITIES REDUCED TO 4 OR 5 MILES...LOCALLY DOWN TO LESS THAN 1 MILE NEAR FALLOW FARM FIELDS. STRONG CROSS-WINDS WILL AFFECT VEHICLES TRAVELING ON NORTH-SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS ARE ADVISED TO USE CAUTION DUE TO THE POTENTIAL FOR SUDDENLY REDUCED VISIBILITIES AS WELL AS BUFFETING FROM STRONG CROSS- WINDS. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:05 AM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 25, 11:05 AM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1105 AM MST TUE OCT 25 2011 .UPDATE... UPDATED AVIATION SECTION. && .SYNOPSIS... ISOLATED SHOWERS WITH EVEN A SLIGHT THUNDERSTORM CHANCE ARE POSSIBLE ACROSS ARIZONA TODAY AS LOW PRESSURE CONTINUES TO MOVE THROUGH THE REGION. A STRONG LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS AND COOLER WEATHER WEDNESDAY. DESERT HIGHS ARE ONLY EXPECTED TO REACH THE LOWER TO MID 80S WEDNESDAY AND LOWER 80S THURSDAY. TEMPERATURES WILL SLOWLY RISE THIS WEEKEND AS HIGH PRESSURE BUILDS BACK IN OVER THE REGION. && .DISCUSSION... RATHER COMPLEX PATTERN THIS MORNING AS DEPICTED BY THE WATER VAPOR IMAGERY WITH SOME CHANGES JUST AROUND THE CORNER. MOST PROMINENT FEATURE IS A STRONG TROUGH DIGGING DOWN OVER THE WEST COAST. BUT WE ALSO HAVE TWO MOISTURE SURGES EVIDENT. THE FIRST IS A NARROW PLUME OF MID TO UPPER LEVEL MOISTURE MOVING OFF THE PACIFIC AND ALIGNED NEAR ENSENADA ACROSS THE PHOENIX AREA AND INTO NEW MEXICO. A MODERATELY STRONG JET STREAK OF > 80 KTS IS ALIGNED JUST POLEWARD OF THE MOISTURE PLUME. A SECOND SURGE IS ASSOCIATED WITH THE REMNANTS OF AN OLD TROPICAL STORM AND IS MOVING ACROSS CENTRAL BAJA CALIFORNIA. THESE PLUMES WILL BE STRONGLY FORCED BY THE INCOMING TROUGH AND MAY HELP GENERATE SOME SHORT LIVED SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE STATE. RAINFALL AMOUNTS SHOULD BE VERY LIGHT AS THE BOUNDARY LAYER REMAINS FAIRLY DRY. SWITCHING TO MORE NEAR TERM AND SMALLER SCALE...THE VISIBLE SATELLITE AND IR IMAGERY SHOWS A BAND OF CIRRUS ASSOCIATED WITH THAT JET STREAK AND IS ALIGNED ROUGHLY ALONG THE LINE FROM YUMA TO PHOENIX. IN ADDITION SOME LOWER LEVEL BANDS OF CONVECTION CAN BE SEEN. ONE IS NOW LOCATED OVER WESTERN MARICOPA COUNTY. ANOTHER BAND JUST PASSED EASTERN MARICOPA COUNTY AND EVEN RESULTED IN A SINGLE LIGHTNING STRIKE NEAR MESA GATEWAY AIRPORT. RADAR IS INDICATING A VERY FEW ISOLATED SHOWERS...HARD TO TELL HOW MUCH OF THAT IS REACHING THE GROUND BUT WITH DEW POINTS NOW IN THE 50S FOR MOST LOCATIONS WE CERTAINLY WILL NEED TO KEEP A CHANCE FOR TODAY. HAVE ADJUSTED THE POPS FOR TODAY AND TOMORROW MORNING UP A BIT AND EVEN INTRODUCED SLIGHT CHC OF TSTMS AS THERE APPEARS TO BE ENOUGH INSTABILITY AND FORCING TO BE ABLE TO GENERATE SOME WEATHER BEFORE THE TROUGH PASSES THROUGH THE REGION TOMORROW. GFS AND RUC SHOW INSTABILITY CENTER WITH NEGATIVE LI VALUES NEAR SOUTHWEST ARIZONA THROUGH THIS AFTERNOON. .PREVIOUS DISCUSSION... WEAK LOW PRESSURE REMAINS OFF THE CALIFORNIA COAST THIS MORNING ALTHOUGH A STRONG 80KT JET STREAK HAS MOVED ONSHORE INTO SOUTHWEST ARIZONA. REGIONAL RADAR MOSAIC HAS BEEN SHOWING ISOLATED SHOWERS FOR THE PAST SEVERAL HOURS SINCE MIDNIGHT ALTHOUGH MOST HAVE BEEN VERY SHORT LIVED AND HAVE RESULTED IN TRACE AMOUNTS OF RAINFALL. UNTIL THE LOW MOVES ONSHORE LATER TODAY...THERE WILL BE A CONTINUED THREAT OF ISOLATED SHOWERS. BEST CHANCES WOULD BE MAINLY NORTH AND EAST OF PHOENIX...BUT I WILL MENTION SPRINKLES AS A POSSIBILITY THIS MORNING ACROSS THE GREATER PHOENIX AREA. BOUNDARY LAYER HAS MOISTENED A BIT OVER THE LAST 24 HOURS BUT DEWPOINTS ARE STILL GENERALLY IN THE LOW TO MID 40S /HIGHER DEWPOINTS IN THE 50S AT PHX/DVT/LUF AREN\T REPRESENTATIVE AS SHOWERS PASSED DIRECTLY OVER THESE SITES/. ANY RAIN THAT DOES MAKE IT TO THE GROUND WON\T AMOUNT TO MUCH...DRY AIR IN THE LOW LEVELS BETWEEN 925-700MB SHOULD PRECLUDE MOST LOCATIONS FROM SEEING MEASURABLE RAIN. THE LOW DEPARTS THIS EVENING AND THE REGION SHOULD BE DRY. HOWEVER A LARGER MORE POTENT SYSTEM WILL SWEEP THROUGH THE REGION FROM THE NORTH WEDNESDAY AFTERNOON. NEARLY ALL BL MOISTURE WILL BE SCOURED OUT AHEAD OF TIME BUT A STRAY SHOWER IN THE MORE FAVORABLE AREAS OF PHOENIX REMAINS A POSSIBILITY. DESERT POPS ARE WELL BELOW 10 PERCENT BUT LOCATIONS AROUND GLOBE ARE LOOKING AT A 10-20 PERCENT CHANCE OF RAIN. OVERALL THIS WON\T BE A RAIN PRODUCING SYSTEM...IT WILL BE MORE OF A BREEZY FRONTAL PASSAGE THAN ANYTHING ELSE. MODEL FORECASTS OF WINDS CONTINUE TO DECREASE WIND SPEEDS ACROSS THE DESERTS ALTHOUGH THE STRONGEST WINDS WILL BE FUNNELED DOWN THE LOWER COLORADO RIVER VALLEY. WINDS REMAIN BELOW WIND ADVISORY CRITERIA ACROSS THE ENTIRE FORECAST AREA...GENERALLY 15-25KTS EXPECTED DURING THE FRONTAL PASSAGE. BEYOND WEDNESDAY...QUASI-ZONAL FLOW RETURNS AND THE WEATHER ONCE AGAIN BECOMES QUIET AND UNEVENTFUL. NO CHANCE OF PRECIP AT ANY POINT THROUGH THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE RETURNS TO THE REGION. THE DROP IN TEMPERATURES WILL LIKELY BE THE MAIN STORY THIS WEEK AS HIGHS ARE ONLY FORECAST TO REACH THE LOW/MID 80S WEDNESDAY THROUGH FRIDAY. FOR WHAT IT\S WORTH THE NAM/MET GUIDANCE INDICATES TEMPS WILL ONLY FALL INTO THE UPPER 80S BUT THIS SEEMS LIKE A BIT OF AN OUTLIER COMPARED TO OTHER WELL PERFORMING GUIDANCE. STILL...LOW 80S THROUGH THE END OF THE WEEK LOOKS ON TAP WITH A GRADUAL WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK. TEMPS NEXT WEEK SHOULD RETURN TO THE MID/UPPER 80S. && .AVIATION... SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA INCLUDING...KPHX...KIWA...KIPL AND KBLH... ANTICIPATE ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX AREA...WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING...MAINLY NEAR FOOTHILLS AND OVER HIGHER TERRAIN. TSTM OCCURRENCE AT TAF SITES TOO LOW TO MENTION IN THE TAFS BUT ANTICIPATE THEM BEING ON THE HORIZON OR POSSIBLY VICINITY. STORM MOTION WILL GENERALLY BE SW TO NE BUT NOT LOOKING FOR STRONG WINDS WITH THEM. FURTHER WEST OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...DYNAMICS NOT AS FAVORABLE AND THUS NOT ANTICIPATING AND SHOWERS BUT SURFACE WINDS WILL BE NOTABLE WITH GUSTS IN THE 20-30 KT RANGE. THERE MAY BE A STRATOCUMULUS DECK THAT DEVELOPS TOWARD 12Z...MAINLY SOUTH-CENTRAL AZ...FOLLOWED BY NORTHERLY-NORTHWESTERLY WINDS OVERSPREAD THE AREA DURING THE DAY - STRONGEST OVER THE LOWER COLORADO RIVER VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... A DRY COLD FRONT WILL EXIT THE REGION BY WEDNESDAY NIGHT USHERING IN MUCH COOLER AND DRIER AIR. MINIMUM HUMIDITY VALUES THROUGH THE PERIOD WILL RANGE FROM THE UPPER SINGLE DIGITS IN THE LOWER DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TO THE TEENS ELSEWHERE. SOME BREEZY WINDS MAY AFFECT THE LOWER COLORADO RIVER VALLEY THURSDAY...WITH LIGHT WINDS THEREAFTER FOR THE REGION. HIGHS WILL BE MUCH COOLER WITH READINGS IN THE UPPER 70S AND LOWER 80S THURSDAY...BEFORE GRADUALLY WARMING INTO THE WEEKEND TO NEAR OR JUST ABOVE SEASONAL NORMALS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WATERS/LEINS AVIATION...AJ FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Oct 25, 5:15 AM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 515 AM MST TUE OCT 25 2011 AZZ020-021-025-CAZ031-032-261400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- 515 AM MST TUE OCT 25 2011 /515 AM PDT TUE OCT 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN AREA OF LOW PRESSURE MOVING THROUGH THE SOUTHERN ROCKIES IS EXPECTED TO BRING BREEZY TO WINDY CONDITIONS...MAINLY TO THE LOWER COLORADO RIVER VALLEY WEDNESDAY. THE POTENTIAL EXISTS FOR WIND GUSTS UP TO 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:41 PM PDT | Red Flag Warning | PSR | Imperial, Riverside | 30 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.